Columbia University Medical Center
Ranked #1 in Psychiatry
U.S. News & World Report
Ranked #1 in Research Funding
National Institutes of Health
NewYork-Presbyterian Hospital The University Hospital of Columbia and Cornell

Ask the Experts

Question:

I have a major problem. I was on medication for almost 2 years (zyprexa). I stopped it and my therapist advised me to take aripeprazole for the withdrawl symptoms. It was a difficult six months but I was patient even with the psychological changes; I had a strong will and faith in myself.

Now, recently, I am becoming someone else -- like a blank paper. I have zero emotions and empty perception of the world. I am quite engaged in life as a social person and participate in many activities, but that leaves no impression on me. After having done something it's like doing nothing at all. I am beginning to lose faith in myself and people around me. It worsens everyday.

Answered by: Philip Muskin

I suggest you speak with your doctor and describe the changes you have experienced. It might be time to get a consultation from a psychopharmacologist regarding options for your treatment.